Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 103, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 6, 2017, 2:41 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2017, 2:41 PM MST (21:41 UTC)
- Expired
- Sep 6, 2017, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 110 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102 WGUS55 KVEF 062141 FFWVEF AZC015-070045- /O.NEW.KVEF.FF.W.0103.170906T2141Z-170907T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Las Vegas NV 241 PM MST WED SEP 6 2017 The National Weather Service in Las Vegas has issued a * Flash Flood Warning for... Central Mohave County in northwestern Arizona... * Until 545 PM MST * At 239 PM MST, Doppler radar indicated thunderstorms producing heavy rain east of Kingman. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Dw Ranch Road, Wild Cow Campground, Blake Ranch Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3529 11376 3505 11379 3506 11397 3530 11393 $$ JS
2 follow-up statements
846 WGUS75 KVEF 062331 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 431 PM MST WED SEP 6 2017 AZC015-070045- /O.CON.KVEF.FF.W.0103.000000T0000Z-170907T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 431 PM MST WED SEP 6 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR CENTRAL MOHAVE COUNTY... At 424 PM MST, Doppler radar continue to indicate thunderstorms producing moderate to heavy rain along Interstate 40 east of Kingman. A rain gauge south of I40 measured 1.34 inches of rain with local amounts over 2 inches estimated by radar. Some locations that could experience flooding include... Dw Ranch Road, Wild Cow Campground, Blake Ranch Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3529 11376 3505 11379 3506 11397 3530 11393 $$ JS
945 WGUS75 KVEF 070036 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 536 PM MST WED SEP 6 2017 AZC015-070045- /O.EXP.KVEF.FF.W.0103.000000T0000Z-170907T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 536 PM MST WED SEP 6 2017 ...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT 545 PM MST... Storms are clearing the area and heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3529 11376 3505 11379 3506 11397 3530 11393 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:20 PM MST, 21 minutes earlier.
Area forecast discussion, Sep 6, 2:20 PM MST, 21 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 220 PM PDT Wed Sep 6 2017 .SYNOPSIS...Mainly isolated showers and thunderstorms are expected through Thursday before a significant moisture surge brings more widespread thunderstorms to portions of the southern Great Basin and Mojave Desert Friday and Saturday. Temperatures will remain above normal Thursday, but cool to below normal Friday and Saturday with the additional cloud cover. .SHORT TERM...through Saturday A few isolated thunderstorms this afternoon over mainly the higher terrain, but overall things have trended downward from the past couple of days. A weak disturbance that moved northward across Mohave County and into Utah this morning has left more stable air in its wake and things have been slow getting started over the eastern portions of the CWA. We should still see a few thunderstorms into this evening, but not really expected to see anything organized like we have seen over the past three days. Still, gusty outflow winds and localized heavy rain will continue to be the main concern with any storm. Upper low off the central California coast will move inland this evening pushing the trough further east into our forecast area. This will increase the southwest flow and basically dry out the western areas of the forecast area Thursday afternoon. Gusty winds will be see over portions of Inyo and Esmeralda Counties, but at this time not expecting any fire weather concerns. Moisture will remain situated between the trough and high pressure to the east and once again bring isolated thunderstorms to the eastern half of the forecast area Thursday. Gusty winds will be the main concern with any storms on Thursday as PW values are fairly low and storm motion is fairly high. Ample moisture situated over northern Mexico is expected to be drawn northward Friday and Saturday as a deepening trough off the California coast and high pressure to the east help pull additional moisture northward. The deeper moisture and best instability will remain generally situated across Lincoln, Nye, Clark, Mohave, and eastern San Bernardino Counties with more stable and drier air west. PW values between 1-2 inches will be seen so heavy rain will be possible. Being in the northeast quadrant of the upper low will lead to better forcing Friday and Saturday. Even if we remain cloudy this along with deep moisture in place should help overcome the lack of surface heating and generate storms. Temperatures will remain above normal Thursday, but lower to below normal readings Friday and Saturday due to the increased cloud cover. .LONG TERM...Sunday through Thursday. The models continue to indicate a drying trend from Sunday through the middle of next week. The deep moisture is forecast to be wrapped toward the northwest around the coastal low then drier south to southwest flow spreads over the region. Also, initial warmer air aloft associated with the ridge over Arizona and Utah should stabilize the air mass somewhat Sunday and Monday. The coastal low eventually moves inland by the middle of next week which will increase the dry southwest flow. Temperatures will be below normal Saturday due to the cloud cover and precipitation then highs will will rebound back into the triple digits across the deserts Sunday through early next week. && .AVIATION...For McCarran...Generally, winds should remain light and diurnal through most of the forecast period. Scattered showers and thunderstorms are possible region-wide today, with best chances in the Beatty and Daggett corridors. With scattered chances across much of the region today, various outflow scenarios could make it to the Las Vegas valley, which would create erratic and gusty winds. However, confidence remains low on the magnitude and direction of these outflow winds for today, but could likely favor a southerly direction. There also exists a slight chance of showers and thunderstorms this afternoon in the valley, which could cause erratic and potentially gusty winds. Ceilings SCT to BKN should remain above 15 kft with the potential of slightly lower ceilings with any storm activity. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms are possible across much of the region this afternoon and evening, with highest chances along the higher terrain. Gusty outflow winds are possible with any thunderstorm activity that develops this afternoon and evening near any terminals. Otherwise, light diurnal winds are expected through much of the day, with a breezy southerly wind favored through the afternoon at most terminals. SCT to BKN above 15kft through the forecast period with slightly lower ceilings associated with nearby storm activity. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Gorelow LONG TERM...Adair Aviation...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:02 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 88 min |
| Sep 5, 7:04 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Sep 5, 7:12 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 63 min |
| Sep 5, 7:26 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 49 min |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.